Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

The need for a new classification of double hypergeometric series
HTML articles powered by AMS MathViewer

by B. C. Carlson PDF
Proc. Amer. Math. Soc. 56 (1976), 221-224 Request permission

Abstract:

An elementary proof is given of a linear transformation which changes a particular double hypergeometric series of order two into a series of order three. A similar transformation holds for a particular series of arbitrary order in two or more variables. The change in order provides new evidence, the most compelling to date, that the order of such a series is not a fundamental property. This conclusion undermines the accepted classification of hypergeometric series in more than one variable.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 33A30
  • Retrieve articles in all journals with MSC: 33A30
Additional Information
  • © Copyright 1976 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 56 (1976), 221-224
  • MSC: Primary 33A30
  • DOI: https://doi.org/10.1090/S0002-9939-1976-0402138-8
  • MathSciNet review: 0402138